MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123114
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 03/07/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2006: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.(b)(6) 2008:the patient had unspecified injuries and underwent revision surgery.The patient is only making a claim for an adverse patient outcome against the composix e/x.The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2006: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.(b)(6) 2008: the patient had unspecified injuries and underwent revision surgery.The patient is only making a claim for an adverse patient outcome against the composix e/x.The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with an incisional hernia and intraabdominal adhesions thereby underwent open repair with the implant of composix e/x mesh.Per operative notes, ¿fascia in both lateral directions were cleared, hernia sac was opened and dissected adhesions from anterior abdominal wall to clear bowel and adhesions from anterior abdominal wall, once this was done.A of composix e/x mesh was used for repair and secured with sutures.¿ (b)(6) 2008 - patient was diagnosed with small bowel obstruction thereby underwent open repair with removal of composix e/x mesh.Per operative notes, ¿there was an extensive adhesion between the intraperitoneal placement of a composix e/x mesh, and it was cleared.Mesh appeared to be rolled where the proximal small bowel was still closely adherent and the mesh was trimmed.Attorney alleged that the patient had adhesions, bowel obstruction, mesh migration, mesh shrinkage, nerve damage, pain and emotional injuries.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided: based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 1 year 11 months post implant of composix e/x, patient was diagnosed with bowel obstruction, adhesions, pain & scar tissue thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list adhesions as a possible complication.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8177428
Report Number1213643-2018-04850
Device Sequence Number11339514
Product Code FTL
UDI-Device Identifier00801741031175
UDI-Public(01)00801741031175
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123114
Device Lot Number43BOD297
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age37 YR
Patient SexFemale